| Model Number |
9735542 |
| Medical Device Problem Codes |
Mechanical Problem (1384); Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/01/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received information regarding a thermal therapy system being used during a soft neuro tissue ablation of the prefrontal cortex.It was reported that one of two catheters used in the procedure had a charred tip.It was noted that laser settings were at 10w with a power setting of 30% while ablations were set for a burn time of 30-60 seconds.Following an initial ablation, it was noted that the temperature map (tmap) appeared to be irregular.The facility then switched to using only the second laser fiber with the same catheter which restored the irregular tmap.Once removed; the first laser fiber was found to be charred, the second laser fiber was not and the laser catheter was intact.However, there was residue noted on the distal end ofthe catheter.There was no reported delay to the procedure due to this issue.There was no reported impact on patient outcome.
Additional Manufacturer Narrative
The catheter was returned to the manufacturer for evaluation.Analysis found that the tip of the catheter was charred.The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.Other relevant device(s) are: product id: m450001b018, serial/lot #: (b)(4); product id: 9735559, serial/lot #: (b)(4), ubd: 01-sep-2023, udi#: (b)(4).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H3, h6: a software analysis was initiated to determine probable cause of the issue.Software analysis determined that there were no failures found.The software was performing as intended.Codes b01, c19 and d14 apply to this analysis.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.